GENERIC NAME(S): Aspirin-Caffeine-Dihydrocodein
OTHER NAME(S): Aspirin-Caffeine-Dihydrocodein Capsule
This product has a risk for abuse and addiction, which can lead to overdose and death. This product may also cause severe, possibly fatal, breathing problems. To lower your risk, your doctor should have you take the smallest dose of this product that works, and take it for the shortest possible time. See also How to Use section for more information about addiction.
The risk for severe breathing problems is higher when you start this product and after a dose increase, or if you take the wrong dose/strength. Taking this product with alcohol or other drugs that can cause drowsiness or breathing problems may cause very serious side effects, including death. Be sure you know how to take this product and what other drugs you should avoid taking with it. See also Drug Interactions section. Get medical help right away if any of these very serious side effects occur: slow/shallow breathing, unusual lightheadedness, severe drowsiness/dizziness, difficulty waking up.
Keep this medicine in a safe place to prevent theft, misuse, or abuse. If someone accidentally swallows this drug, get medical help right away.
Children younger than 12 years should not use products that contain codeine or dihydrocodeine. Children between 12 and 18 years old should not use codeine or dihydrocodeine after certain surgeries (including tonsil/adenoid removal). Also, codeine or dihydrocodeine use is not recommended for children between 12 and 18 years old who are obese or have breathing problems. Some children are more sensitive to codeine or dihydrocodeine and have had very serious (rarely fatal) breathing problems such as slow/shallow breathing (see also Side Effects section). Talk with your doctor or pharmacist about the risks and benefits of this medication.Show More
See also Warning section.
This combination medication is used to treat moderate pain, fever, and swelling. The opioid pain reliever acts on certain centers in the brain to give you pain relief. Aspirin helps to decrease the pain, fever, and swelling. Caffeine helps increase the effects of aspirin on pain.
How to use Aspirin-Caffeine-Dihydrocodein
Take this medication by mouth as directed by your doctor. Take with a full glass of water (8 ounces or 240 milliliters) unless your doctor directs you otherwise. Do not lie down for at least 10 minutes after taking this medication. If you have nausea, you may take this medication with food. Consult your doctor or pharmacist about other ways to decrease nausea (such as lying down for 1-2 hours with as little head movement as possible).
The dosage is based on your medical condition and response to treatment. Do not increase your dose or use this product more often or for longer than prescribed, because your risk of side effects may increase. Properly stop this product when so directed.
Suddenly stopping this medication may cause withdrawal, especially if you have used it for a long time or in high doses. To prevent withdrawal, your doctor may lower your dose slowly. Tell your doctor or pharmacist right away if you have any withdrawal symptoms such as restlessness, mental/mood changes (including anxiety, trouble sleeping, thoughts of suicide), watering eyes, runny nose, nausea, diarrhea, sweating, muscle aches, or sudden changes in behavior.
Though it helps many people, this medication may sometimes cause addiction. This risk may be higher if you have a substance use disorder (such as overuse of or addiction to drugs/alcohol). Take this medication exactly as prescribed to lower the risk of addiction. Ask your doctor or pharmacist for more details.
When used for an extended period, this medication may not work as well and may require different dosing. Talk with your doctor if this medication stops working well.
Tell your doctor if your pain does not get better or if it gets worse.
See also Warning section.
Nausea, vomiting, stomach upset, shaking (tremor), constipation, dry mouth, lightheadedness, dizziness, or drowsiness may occur. If any of these effects persist or worsen, notify your doctor or pharmacist promptly.
To lower your risk of dizziness and lightheadedness, get up slowly when rising from a sitting or lying position.
Remember that your doctor has prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.
Tell your doctor right away if you have any serious side effects, including: interrupted breathing during sleep (sleep apnea), mental/mood changes, fast/irregular heartbeat, increased thirst/urination, hearing changes (e.g., ringing in the ears), easy bruising/bleeding, signs of infection (e.g., fever, persistent sore throat), heartburn, discomfort when swallowing, dark urine, yellowing eyes/skin, signs of kidney problems (such as change in the amount of urine), difficulty urinating, signs of your adrenal glands not working well (such as loss of appetite, unusual tiredness, weight loss).
Get medical help right away if you have any very serious side effects, including: fainting, seizure, black stools, severe stomach/abdominal pain, vomit that looks like coffee grounds, slurred speech, weakness on one side of the body.
This product may cause serious mental/mood changes and very serious (rarely fatal) breathing problems. This product may contain codeine or dihydrocodeine. Codeine and dihydrocodeine are changed into strong opioid drugs (morphine or dihydromorphine) in your body. In some people this happens faster and more completely than usual, which increases the risk of very serious side effects. Get medical help right away if you notice any of the following: slow/shallow breathing, severe drowsiness/difficulty waking up, confusion.
A very serious allergic reaction to this drug is rare. However, get medical help right away if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing.
This is not a complete list of possible side effects. If you notice other effects not listed above, contact your doctor or pharmacist.
In the US -
Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088 or at www.fda.gov/medwatch.
In Canada - Call your doctor for medical advice about side effects. You may report side effects to Health Canada at 1-866-234-2345.
Before taking this medication, tell your doctor or pharmacist if you are allergic to aspirin, caffeine, or opioid pain medications (e.g., codeine); or to salicylates (e.g., salsalate), nonsteroidal anti-inflammatory drugs (e.g., ibuprofen), or xanthine derivatives (e.g., theophylline); or if you have any other allergies. This product may contain inactive ingredients, which can cause allergic reactions or other problems. Talk to your pharmacist for more details.
Before using this medication, tell your doctor or pharmacist your medical history, especially of: asthma (including a history of worsening breathing with runny/stuffy nose after taking aspirin or other NSAIDs), bleeding/blood clotting disorders (such as hemophilia, von Willebrand's disease, thrombocytopenia), brain disorders (such as seizures, head injury, tumor, increased intracranial pressure), breathing problems (such as chronic obstructive pulmonary disease-COPD, sleep apnea), disease of the pancreas (such as pancreatitis), heart disease (such as irregular heartbeat, recent heart attack), certain enzyme deficiencies (pyruvate kinase or G6-PD deficiency), gout, liver disease, kidney disease, heartburn, growths in the nose (nasal polyps), a certain spinal problem (kyphoscoliosis), gallbladder disease, personal or family history of a substance use disorder (such as overuse of or addiction to drugs/alcohol), mental/mood disorders, stomach/intestinal problems (such as ulcers, infectious diarrhea, colitis), adrenal gland problem (such as Addison's disease), difficulty urinating (for example due to enlarged prostate or urethral stricture), underactive thyroid (hypothyroidism), recent bowel/abdominal surgery, obesity.
Before having surgery or certain medical procedures (such as a heart stress test or a procedure to restore a normal heart rhythm if you have an unusually fast heartbeat), tell your doctor or dentist that you use this medication and about all the products you use (including prescription drugs, nonprescription drugs, and herbal products).
This drug may make you dizzy or drowsy. Alcohol or marijuana (cannabis) can make you more dizzy or drowsy. Do not drive, use machinery, or do anything that needs alertness until you can do it safely. Avoid alcoholic beverages. Talk to your doctor if you are using marijuana (cannabis).
This medicine may cause stomach bleeding. Daily use of alcohol and tobacco, especially when combined with this medicine, may increase your risk for stomach bleeding. Limit alcohol and stop smoking. Consult your doctor or pharmacist for more information.
This medication contains aspirin. Children and teenagers less than 18 years old should not take aspirin if they have chickenpox, flu, or any undiagnosed illness, or if they have just been given a live virus vaccine, without first consulting a doctor about Reye's syndrome, a rare but serious illness.
Children may be more sensitive to the side effects of the opioid pain reliever, especially extreme sleepiness, confusion, or slow/shallow/noisy breathing. (See also Warning section.)
Older adults may be more sensitive to the side effects of this drug, especially stomach bleeding/ulcers, confusion, dizziness, drowsiness, and slow/shallow breathing.
Before using this medication, women of childbearing age should talk with their doctor(s) about the risks and benefits. Tell your doctor if you are pregnant or if you plan to become pregnant. This medication is not recommended for use during pregnancy. It may harm an unborn baby and interfere with normal labor/delivery. Consult your doctor for more details.
This drug passes into breast milk and could have undesirable effects on a nursing infant. Therefore, breast-feeding is not recommended while using this drug. Consult your doctor before breast-feeding.
Drug interactions may change how your medications work or increase your risk for serious side effects. This document does not contain all possible drug interactions. Keep a list of all the products you use (including prescription/nonprescription drugs and herbal products) and share it with your doctor and pharmacist. Do not start, stop, or change the dosage of any medicines without your doctor's approval.
Some products that may interact with this drug include: acetazolamide, antacids, anticholinergic medications (such as scopolamine), certain antibiotics (including penicillin, sulfonamides such as sulfamethoxazole), certain anti-seizure medications (such as valproic acid), certain drugs used to treat gout (including uricosuric drugs such as probenecid, sulfinpyrazone), cimetidine, corticosteroids (such as prednisone), dichlorphenamide, disulfiram, lithium, MAO inhibitors (isocarboxazid, linezolid, methylene blue, moclobemide, phenelzine, procarbazine, rasagiline, safinamide, selegiline, tranylcypromine), 6-mercaptopurine, methotrexate, mifepristone, naltrexone, other medications for pain (such as pentazocine, nalbuphine, morphine), vemurafenib, zidovudine.
This medication may increase the risk of bleeding when taken with other drugs that also may cause bleeding. Examples include anti-platelet drugs such as clopidogrel, "blood thinners" such as dabigatran/enoxaparin/warfarin, among others.
The risk of serious side effects (such as slow/shallow breathing, severe drowsiness/dizziness) may be increased if this medication is taken with other products that may also cause drowsiness or breathing problems. Tell your doctor or pharmacist if you are taking other products such as other opioid pain or cough relievers (such as codeine, hydrocodone), alcohol, marijuana (cannabis), drugs for sleep or anxiety (such as alprazolam, lorazepam, zolpidem), muscle relaxants (such as carisoprodol, cyclobenzaprine), or antihistamines (such as cetirizine, diphenhydramine).
Check the labels on all your medicines (such as allergy or cough-and-cold products, other headache medications) because they may contain aspirin, caffeine, or ingredients that cause drowsiness. Also keep in mind that certain beverages (such as coffee, colas, tea) contain caffeine. Ask your pharmacist about using those products safely.
Other medications can affect the removal of this product from your body, which may affect how this product works. Examples include azole antifungals (such as ketoconazole), bupropion, fluoxetine, macrolide antibiotics (such as erythromycin), HIV medications (such as ritonavir), paroxetine, quinidine, rifamycins (such as rifabutin, rifampin), certain drugs used to treat seizures (such as carbamazepine, phenytoin), among others.
Also, check all prescription and nonprescription medicine labels carefully since many medications contain pain relievers/fever reducers (NSAIDs such as ibuprofen, ketorolac, naproxen, aspirin) that may increase your risk for side effects if taken together with this medication. However, if your doctor has directed you to take low-dose aspirin to prevent heart attack or stroke (usually at dosages of 81-325 milligrams a day), you should continue taking the aspirin unless your doctor instructs you otherwise. Ask your doctor or pharmacist for more details.
This medication may interfere with certain medical/laboratory tests (including fasting blood glucose, cholesterol levels, prothrombin time, urine 5-HIAA levels, amylase and lipase levels, certain urine glucose tests, dipyridamole-thallium imaging tests), possibly causing false test results. Make sure laboratory personnel and all your doctors know you use this drug.
If someone has overdosed and has serious symptoms such as passing out or trouble breathing, give them naloxone if available, then call 911. If the person is awake and has no symptoms, call a poison control center right away. US residents can call their local poison control center at 1-800-222-1222. Canada residents can call a provincial poison control center. Symptoms of overdose may include: severe drowsiness, slow/shallow breathing, very small pupils, severe dizziness, persistent nausea/vomiting, ringing in the ears, coma.
Do not share this medication with others. Sharing it is against the law.
This medication has been prescribed for your current condition only. Do not use it later for another condition unless told to do so by your doctor. A different medication may be necessary in that case.
Store at room temperature away from light and moisture. Do not store in the bathroom. Keep all medications away from children and pets.
Do not flush medications down the toilet or pour them into a drain unless instructed to do so. Properly discard this product when it is expired or no longer needed. Consult your pharmacist or local waste disposal company.Information last revised March 2020. Copyright(c) 2020 First Databank, Inc.
Sorry. No images are available for this medication.
Are you taking Aspirin-Caffeine-Dihydrocodein?
Are you considering switching to Aspirin-Caffeine-Dihydrocodein?
How satisfied are you with the results?
Are you planning to see a doctor about switching your medication?
How long have you been taking Aspirin-Caffeine-Dihydrocodein?
Are you planning to see a doctor about switching your medication?
Thanks for taking our survey!
Recommended For YouFind a doctor near you